MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Hemodynamic instability (4868)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 - patient weight was not provided by customer.No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the flow had to be set "quite high" in order to get it to flow at all, then come back down a bit.A few hours later in cardiovascular, flows were lost again and had to switch to another circuit.There was some clotting in the venous cannula.The customer reported concern regarding the flow probe, although unlikely as it was noted there was also a correlation between hemodynamics and the event.The centrimag console was exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical flow values occurring on the centrimag system was confirmed via the log file.The log file captured several intermittent f2: flow signal interrupted and f3: flow below minimum alarms on 13oct2025 while the system was in use.These alarms appeared to have been caused by the flow values fluctuating below the alarm thresholds.The alarms did not prevent the system from operating at the set speed throughout the data, and the system was observed to have been manually shut down at the end of the data to perform the reported equipment exchange.The returned centrimag flow probe (serial number (b)(6) was functionally tested at the service depot alongside the returned motor and console (each evaluated separately).The returned equipment was found to function as intended, and atypical events were unable to be reproduced throughout all testing.The serviced and tested flow probe was returned to the customer site after passing all tests per procedure.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for the centrimag flow probe, serial number 131494, showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 12.1-"appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, including flow-related alarms, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23547839
Report Number3003306248-2025-00320
Device Sequence Number13191492
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Device Catalogue Number201-30105
Device Lot Number7458302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown